Psycho-Babble Medication Thread 838568

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

I'm sleeping a lot, cut back Seroquel?

Posted by Bonnie_CA on July 7, 2008, at 4:47:07


I take 100 mg of Seroquel, 100 mg of Lamictal, 10 mg Lexapro, and .25 mg of Xanax as needed. BCP too, but that's not important here.

I have been sleeping for long periods of time, 15 hours sometimes. I'm awake for long periods too, but I'm thinking that since I'm not working right now, I don't need as much Seroquel. I'm wondering if the Seroquel is to blame. Do you think cutting from 100 mg to 50 mg would be an option to see if I can sleep a little less? I need to do something, it's making my husband mad. And yes, I will call the doctor about it. Just looking for feedback.

- Bonnie

 

Re: I'm sleeping a lot, cut back Seroquel?

Posted by X-ray on July 7, 2008, at 7:01:02

In reply to I'm sleeping a lot, cut back Seroquel?, posted by Bonnie_CA on July 7, 2008, at 4:47:07

Hello Bonnie,

Do you take 100 mg of Seroquel in the evening?

Best regards,
X-ray

 

Re: I'm sleeping a lot, cut back Seroquel? X-ray

Posted by nfc on July 7, 2008, at 7:57:44

In reply to Re: I'm sleeping a lot, cut back Seroquel?, posted by X-ray on July 7, 2008, at 7:01:02

I would say the seroquel has something to do w/ you sleeping alot. A friend was prescribed only 25mg to help her sleep at night. so yeah cutting back would be an option as long as the pdoc sez yes. Whats ur dx if you don't mind me asking?

nfc

 

Re: I'm sleeping a lot, cut back Seroquel?

Posted by Phillipa on July 7, 2008, at 10:48:24

In reply to Re: I'm sleeping a lot, cut back Seroquel? X-ray, posted by nfc on July 7, 2008, at 7:57:44

Hi sounds like it would work. But do you sleep to kill time or just cause you're very tired. Yes Your doc knowing your situation is your best resource. Have you had a physical lately and are all your meds working for your minus the seroquel? Phillipa

 

Re: I'm sleeping a lot, cut back Seroquel? Bonnie_CA

Posted by yxibow on July 11, 2008, at 1:58:07

In reply to I'm sleeping a lot, cut back Seroquel?, posted by Bonnie_CA on July 7, 2008, at 4:47:07

>
> I take 100 mg of Seroquel, 100 mg of Lamictal, 10 mg Lexapro, and .25 mg of Xanax as needed. BCP too, but that's not important here.
>
> I have been sleeping for long periods of time, 15 hours sometimes. I'm awake for long periods too, but I'm thinking that since I'm not working right now, I don't need as much Seroquel. I'm wondering if the Seroquel is to blame. Do you think cutting from 100 mg to 50 mg would be an option to see if I can sleep a little less? I need to do something, it's making my husband mad. And yes, I will call the doctor about it. Just looking for feedback.
>
> - Bonnie

15 hours only leaves 7 hours for the rest of the day. While people with depression and other biochemical disorders may have sleep disorders and need more sleep or more structured sleep, that is probably a bit on the excessive side.


Do you ever use an alarm to wake up and avoid naps?


The difference between 100 and 50, if you're only using it for sleep and not anxiety is not particularly different in terms of soporifics, although the less the dose it is true that probably there will be fewer side effects, which I assume you are taking it for.

Or are you taking it for anxiety?

If you've been taking it for a long time for anxiety, I would suggest a taper to 75 and then to 50 to avoid any rare withdrawal dyskinesia issues, although at that range there isn't enough AP power for most people. But then you are taking it in combination with an SSRI and a fairly sedating benzodiazepine, which could also induce some sleepiness, perhaps, among other issues.

The Lamictal is probably sleep neutral


Hope that helps

-- tidings

Jay


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.